Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 22, 2000, 6:02 PM CDT for Ozark County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 22, 2000, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 22, 2000, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ozark County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:15 PM CDT | Thunderstorm Wind | Hardenville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 222309 SVRSGF MOC153-222345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 PM CDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OZARK COUNTY IN SOUTHWEST MISSOURI * UNTIL 645 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF BAKERSFIELD...OR IN THE VICINITY OF UDALL. THE THUNDERSTORM WAS MOVING SLOWLY NORTHWARD. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS\ OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... VICINITY OF UDALL AND RURAL AREAS OF SOUTHEAST OZARK COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM! LAT...LON 3651 9237 3650 9214 3680 9212 3680 9237 DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:25 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 22, 2:25 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT TUE AUG 22 2000 SHORT TERM: CURRENT FCST ON TRACK W/ TEMPERATURES CLIMBING THRU THE 90S. DPTS A LITTLE HIGHER THAN EXPECTED...WITH 18Z SGF SNDG INDICATING MIXED LAYER STILL RATHER MOIST. WILL CONTINUE TO MONITOR HX VALUES...AND WILL COVER WITH A NOWCAST AS NEEDED. DESPITE LACK OF LIFTING MECHANISM...MODIFICATION OF 18Z SNDG WILL BREAK CAP THIS AFTN...YIELDING 3000 J/KG SBCAPE AND LI'S AROUND -7. EXPECT A FEW PULSE STORMS TO DEVELOP THIS AFTERNOON...WITH THE MAIN THREAT BEING HEAVY RAINFALL GIVEN STAGNANT FLOW. MAY HAVE TO INTRODUCE EVENING 20 POP...BUT WILL HOLD OFF UNTIL ISSUANCE TIME. LONG TERM: STATIONARY FRONT STRETCHED ACROSS SRN IA/NE WILL REMAIN AT BAY FOR MOST OF THE FORECAST PERIOD. COMBINATION OF LOW LEVEL DRYING...STRONG SUBSIDENCE UNDER UPR RIDGE...AND PREFERRED SW FLOW WILL BRING THE HOTTEST TEMPERATURES OF THE SEASON TO THE AREA ON WEDNESDAY. GUIDANCE TEMPERATURES CONTINUE TO RUN MUCH TOO COOL...NOT SURE IF AUTUMN REGRESSION EQUATIONS HAVE BEEN IMPLEMENTED AT THIS POINT. FAVOR MESO-ETA 2M TEMPS...WHICH HAVE BEEN ON TARGET THROUGHOUT THIS REGIME. WILL GO ABV GUIDANCE WITH UPPER 90S/LOWER 100S ACROSS THE BOARD. FYI...RECORDS FOR TOMORROW INCLUDE 99 IN SGF AND 100 IN JLN...AND WILL WORD FCST ACCORDINGLY. DWPTS SHOULD MIX INTO THE UPPER 50S/LOWER 60S...WHICH WOULD EXTINGUISH ANY NEED FOR A HEAT ADVISORY. NEXT CHC FOR PRECIPITATION OCCURS WED NIGHT INTO THURSDAY... PRIMARILY ACROSS NERN PORTION OF THE CWA. MESO-ETA FEATURES A MESO HIGH/LOW COUPLET ACROSS THE MISSISSIPPI VALLEY. THIS IS LIKELY THE PRODUCT OF AN MCS THAT IS PROGGED TO DEVELOP ALONG ERN PERIPHERY OF RETROGRADING UPR RIDGE...WHERE LLJ WILL IMPINGE ON WEAK SYNOPTIC FRONT. MODELS HAVING A HARD TIME HANDLING TRANSITION OF STATIONARY BOUNDARY...WHICH WILL LIKELY BE THE FOCUS FOR CONVECTION. AT THIS TIME...FEEL THAT MID LVL CAP WILL KEEP BULK OF CONVECTION NORTH AND EAST OF THE CWA...BUT WILL LEAVE IN MENTION OF CHC POP ACROSS NRN AND ERN ZONES. IN THE EXTENDED...AVN/MRF SOLUTION IN DECENT AGREEMENT WITH RETROGRESSION OF UPR RIDGE INTO THE WRN US. THE REALITY OF THIS SOLUTION WOULD PLAY HEAVILY INTO THE OUTCOME OF HURRICANE DEBBY... AS WELL AS THE RE-ESTABLISHMENT OF A NW FLOW REGIME OVER THE CENTRAL US. COULD BE A MUCH NEEDED WET PERIOD NEXT WEEK...BUT FCST WILL REMAIN DRY WITH TEMPS ABV NORMAL THROUGH THE NEXT 5 DAYS. CCF NUMBERS FOR COORDINATION ONLY. FCSTID = 14 SGF 74 97 75 95 / 0 5 5 10 JLN 77 101 77 98 / 0 5 5 10 UNO 72 97 74 96 / 20 5 10 30 VIH 74 97 73 96 / 20 5 20 30 .SGF... KS...NONE. MO...NONE. BOOKBINDER
In the hours before
Special weather statement, Aug 22, 1:00 PM CDT, 5 hours 2 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE AUG 22 2000 ...HEAT INDICES APPROACHING 105 DEGREES... UNDER ABUNDANT SUNSHINE...TEMPERATURES WILL SOAR INTO THE MIDDLE 90S TO AROUND 100 DEGREES THIS AFTERNOON. WITH HUMIDITY LEVELS RELATIVELY HIGH...AFTERNOON HEAT INDICES WILL APPROACH 105 DEGREES ONCE AGAIN. THE OPPRESSIVE HEAT WILL BE MOST NOTICEABLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WHERE THE ACTUAL TEMPERATURE WILL BE AROUND 100. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE SUN AND STRENUOUS PHYSICAL ACTIVITY. BE SURE TO TAKE FREQUENT BREAKS...AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. IN ADDITION TO THE HEAT...FIRE DANGER WILL REMAIN HIGH DUE TO THE LACK OF RECENT RAINFALL ACROSS SOUTH CENTRAL AND SOUTHWEST MISSOURI. PLEASE USE CAUTION IF DOING ANY OUTDOOR BURNING... ESPECIALLY IN GRASSY AREAS. SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ...OUTLOOK FOR WEDNESDAY INTO FRIDAY... RECORD BREAKING HEAT IS POSSIBLE ON WEDNESDAY...WITH HIGH TEMPERATURES APPROACHING OR EXCEEDING 100 DEGREES IN MOST LOCATIONS. SLIGHTLY DRIER AIR WILL KEEP HEAT INDICES BETWEEN 100 AND 105 DEGREES. HOWEVER...THOSE PLANNING TO BE OUTDOORS SHOULD CONTINUE TO USE EXTREME CAUTION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI ON THURSDAY...AS A WEAK FRONTAL SYSTEM MOVES SOUTH ACROSS THE AREA. HOWEVER...NO LARGE SCALE AREAS OF PRECIPITATION ARE EXPECTED. BOOKBINDER/LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.